Bringing order to rankings of utility functions by strong increases in nth order aversion to risk
Donald C. Keenan and
Journal of Mathematical Economics, 2018, vol. 78, issue C, 35-44
Rankings of utility functions generated by simple nth order risk-averse transformations are not partial orders, and therefore, do not yield reliable comparative statics predictions, except at the second order. Restrictions have been identified that rectify this deficiency at the third order concerning downside risk aversion: the strong order and the Schwarzian. We show that these concepts and their characterizations generalize to all higher orders of risk preference, the latter in two ways, pathwise (parametric) infinitesimal increases and n-monotone increases in aversion to risk, and we provide applications to intertemporal choice problems for self-protection and saving.
Keywords: Schwarzian measure; Mixed risk aversion; n-monotone risk aversion (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:78:y:2018:i:c:p:35-44
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().